Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 340, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2004, 2:59 PM CDT for Kaufman County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 11, 2004, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 111959 SVRFTW TXC257-112030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 259 PM CDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 330 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER EASTERN KAUFMAN COUNTY...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDARVILLE AROUND 305 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3275 9621 3258 9629 3243 9610 3280 9609 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:45 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 11, 12:45 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1245 PM CDT WED AUG 11 2004 .AVIATION DISCUSSION... OUTFLOW BOUNDARY CURRENTLY JUST NEAR A WACO...CORSICANA...TO ATHENS LINE. IT IS DIFFICULT TO PINPOINT WHERE THE COLD FRONT ACTUALLY IS...HOWEVER...ANOTHER WIND SHIFT LINE...POSSIBLY A PREFRONTAL TROUGH...IS CURRENTLY MOVING THROUGH THE METROPLEX AT THIS TIME. THE WIND SHOULD BECOME MORE NORTHWEST AS THIS BOUNDARY PASSES AND EVENTUALLY NORTHEAST AS THE COLD FRONT MOVES THROUGH LATE THIS AFTERNOON/THIS EVENING. EXPECT SCATTERED STORMS TO DEVELOP THROUGH THE AFTERNOON...ESPECIALLY JUST SOUTH OF WACO. WILL ALSO SEE SCATTERED STORMS TO THE NORTHEAST OF THE METROPLEX IN THE VICINITY OF UPPER LEVEL SHORT WAVE. WITH ALL THAT SAID...EXPECT VFR THROUGH THE PERIOD WITH NORTHWEST TO NORTHWEST WINDS BETWEEN 9 AND 14 KNOTS ALONG WITH SOME OCCASIONAL HIGHER GUSTS. && .UPDATED PUBLIC... 1130 AM CHAOTIC WIND FIELD OVER THE REGION MAKING FOR A DIFFICULT ANALYSIS OF THE CURRENT WEATHER FEATURES. OUTFLOW BOUNDARY HAS PUSHED THROUGH THE NW HALF OF THE CWA...BRINGING A DRYER AND MORE STABLE AIRMASS TO THIS AREA. REAL COLD FRONT STILL TO THE NORTH ALONG A TUL-OKC-LBB LINE...WITH PERHAPS A PREFRONTAL TROUGH OR WAKE LOW TROUGH FROM GLE TO MWL. THIS WILL ALLOW WINDS TO SWING BACK AROUND TO THE EAST UNTIL THE REAL FRONT ARRIVES. AIRMASS ACROSS THE NORTHERN CWA IS LIKELY TOO STABLE BEHIND THIS MORNINGS OUTFLOW BOUNDARY AND WILL LOWER POPS IN THIS AREA TO 20 PERCENT. CONVECTION SHOULD DEVELOP GENERALLY SOUTH OF I-20 AND EAST OF I-35 THIS AFTERNOON AS THESE MESOSCALE BOUNDARIES ENHANCE MOISTURE CONVERGENCE AS AIRMASS DESTABILIZES. SHEAR PROFILES WILL BE WEAK SO ANY SEVERE WEATHER WILL BE OF PULSE VARIETY AND CONFINED TO THE SE CWA. WILL CONTINUE THE LIKELY POPS SE THROUGH THIS AFTERNOON...BUT TAPER POPS DOWN RATHER QUICKLY THIS EVENING. INCREASED MAX TEMPS ACROSS THE NORTH TO THE UPPER 80S DUE TO MORE SUNSHINE. TR/92 && .AVIATION... A MESOSCALE CONVECTIVE SYSTEM JUST NORTH OF A HENRIETTA TEXAS..TO ARDMORE AND ADA OKLAHOMA AS OF 12Z...WILL MOVE EAST SOUTHEAST AT 30 MPH. THE SOUTHERN END OF THIS SYSTEM MAY APPROACH THE METROPLEX BY 15Z IF THE SOUTHEAST SURGE THAT HAS BEEN NOTED FOR THE LAST 90 MINUTES CONTINUES. AT WICHITA FALLS..THE WINDS SHIFTED TO THE NORTH AND GUSTED UP TO 38 KNOTS AS THE STORMS APPROACHED. HAVE PLACED TEMPO TSRA AT ALL OF THE METROPLEX AIRPORTS FROM 14Z (PROBABLY TOO EARLY) THROUGH 18Z. EXPECT THE COLD FRONT TO MOVE THROUGH EARLY AFTERNOON....WITH RAIN AND THUNDERSTORMS LIKELY BEHIND THE FRONT. #58 && .DISCUSSION... 320 AM CDT WED AUG 11 2004 TRACKING THUNDERSTORMS AND RAIN IN OKLAHOMA...IT LOOKS LIKE PRECIP GETS TO THE RED RIVER ABOUT SUNRISE ALONG WITH THE FRONT/OUTFLOW BOUNDARY AND CONTINUES TO SPREAD SOUTH ABOUT 25 MPH. MODELS ARE ALL OVER THE PLACE ON POPS...WITH THE GFS LOOKING FOR ABOUT A 20 PERCENT CHANCE AT DFW VERSUS THE ETA 60 PERCENT CHANCE. HAVE GONE WITH THE HIGHER POPS BASED ON HOW WIDESPREAD PRECIP IS UP TO OUR NORTH EARLY THIS MORNING...IT LOOKS LIKE A WET FRONT TO ME WITH THE PRECIP ALONG AND BEHIND THE FRONT. WINDS SHIFT SHOULD BE THROUGH CWA BY SUNSET AND PRECIP ENDS FROM THE NORTH THIS AFTERNOON/EVENING WITH SOME LINGERING POPS OVERNIGHT IN FAR SOUTHERN ZONES. DEWPOINTS LOOK TO DRY OUT INTO THE 50S FRIDAY AND SATURDAY...WHICH WILL ALLOW MORNING LOWS TO MAKE IT INTO THE LOW 60S...EXCEPT FOR THE METROPLEX WHERE HEAT ISLAND WILL KEEP LOWS IN THE UPPER 60S. DRY AIR...LIGHT WINDS...PLUS HIGHS IN THE UPPER 80S THURSDAY AND LOW 90S FRIDAY AND SATURDAY WILL MAKE AFTERNOONS QUITE PLEASANT AS WELL...GOOD GOLF WEATHER. I WENT A BIT ABOVE GUIDANCE FOR FRIDAY AND SATURDAY HIGHS BASED ON SUNNY DAYS WITH DRY AIR...LOWER ATMOSPHERE SHOULD HEAT UP QUITE NICELY. LONG RANGE...NEXT CHANCE OF PRECIP LOOKS LIKE SUNDAY AFTERNOON WHEN PRETTY STRONG UPPER DISTURBANCE MOVES ACROSS NORTH TEXAS EMBEDDED IN NORTHWEST FLOW. HUMIDITY SHOULD BE BACK BY THEN WITH DEWPOINTS IN THE MID 60S. AFTERNOON TEMPS NEAR 90 PLUS SOME MOISTURE WILL PROVIDE GOOD FUEL FOR STORMS. MONDAY THROUGH WEDNESDAY LOOKS LIKE AVERAGE SUMMER WEATHER WITH HIGHS IN THE MID 90S. 84 && PRELIMINARY POINT TEMPS/POPS DALLAS-FT. WORTH, TX 86 69 87 68 / 70 20 0 0 WACO, TX 92 68 88 65 / 70 40 20 0 PARIS, TX 86 62 87 61 / 80 20 0 0 DENTON, TX 85 66 87 63 / 80 20 0 0 MCKINNEY, TX 85 69 87 65 / 80 20 0 0 DALLAS, TX 87 69 87 68 / 70 20 0 0 TERRELL, TX 89 66 87 66 / 70 40 0 0 CORSICANA, TX 92 67 88 64 / 70 40 0 0 TEMPLE, TX 93 69 88 65 / 70 60 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 11, 10:50 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT WED AUG 11 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1050 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEASTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON...GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND BEHIND THE FRONT. THUNDERSTORMS CHANCES WILL END ACROSS THE SOUTHEAST SECTIONS OF NORTH TEXAS THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE SUNDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 THROUGH THE AFTERNOON.
In the hours before
Special weather statement, Aug 11, 9:10 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 910 AM CDT WED AUG 11 2004 TXZ093-094-104-105-111500- COLLIN-FANNIN-GRAYSON-HUNT- 910 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER UPDATE... A CLUSTER OF NON SEVERE THUNDERSTORMS WAS LOCATED FROM NORTHWEST FANNIN COUNTY TO EASTERN DENTON COUNTY AT 906 AM... AND WAS MOVING EAST AT 40 MPH. THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND SURROUNDING AREAS THROUGH 1030 AM... TELEPHONE...BONHAM...MCKINNEY... GREENVILLE... AND WOLFE CITY. WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL AND ISOLATED SMALL HAIL CAN BE EXPECTED AS THE STORMS MOVE THROUGH THE REGION.
Special weather statement, Aug 11, 1:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 149 PM CDT WED AUG 11 2004 TXZ119-121-134-135-144>146-111945- BOSQUE-DALLAS-ELLIS-HENDERSON-HILL-KAUFMAN-NAVARRO- 149 PM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER UPDATE... A DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS...ALONG A DESOTO TO MAYPEARL TO WHITNEY LINE AT 140 PM...WILL MOVE SOUTHEAST AT 25 MPH THROUGH 300 PM. ONE STORM BETWEEN MAYPEARL AND MIDLOTHIAN HAS TURNED SEVERE AND WILL AFFECT WAXAHACHIE AND ENNIS BETWEEN 2 AND 245 PM. THE STORMS WERE DEVELOPING ON A PRE FRONTAL TROUGH THAT IS MOVING THROUGH NORTH TEXAS. ATMOSPHERIC INSTABILITIES HAVE INCREASED SINCE MIDDAY...AND RAPID STORM DEVELOPMENT IS POSSIBLE ALONG THE TROUGH THE REST OF THE AFTERNOON. HIGH MOISTURE CONTENT WILL ALSO ALLOW FOR VERY HEAVY RAINFALL RATES... UP TO TWO INCHES AN HOUR WHICH COULD RESULT IN FLOODING OF SOME URBAN AREAS. THE FOLLOWING CITIES ARE IN THE PATH OF THESE STORMS... BALCH SPRINGS...BLOOMING GROVE...CEDAR HILL...COMBINE...CORSICANA... CRANDALL...DAWSON...DESOTO...DUNCANVILLE ...ENNIS...FERRIS...GLENN HEIGHTS...GUN BARREL CITY...HILLSBORO...HUBBARD... HUTCHINS... ITALY...ITASCA...KAUFMAN...KEMP...KERENS...LANCASTER... MAYPEARL... MERIDIAN...MIDLOTHIAN...OAK LEAF...PALMER...RED OAK... SEAGOVILLE... SEVEN POINTS...TOOL...TRINIDAD... WAXAHACHIE...WHITNEY AND WILMER. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Local storm report, Aug 11, 2:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CDT WED AUG 11 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0215 PM HAIL MILFORD 32.12N 96.95W
08/11/2004 1.00 INCH ELLIS TX LAW ENFORCEMENT
IN MILFORDLocal storm report, Aug 11, 2:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED AUG 11 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0230 PM HAIL FROST 32.08N 96.81W
08/11/2004 0.88 INCH NAVARRO TX EMERGENCY MNGR
NICKLE HAIL IN FROSTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:31 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 59 min |
| Aug 11, 2:05 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 55 min |
| Aug 11, 2:25 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 65 min |
| Aug 11, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone | 35 min |
| Aug 11, 4:42 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 63 min |
| Aug 11, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.